Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 5, 1997, 8:28 AM CST for Overton County, Putnam County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1997, 8:28 AM CST (14:28 UTC)
- Expired
- Mar 5, 1997, 9:00 AM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.5 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051430 RRA SVRBNA TNC133-141-051500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 828 AM CST WED MAR 5 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...OVERTON COUNTY...PUTNAM COUNTY AT 823 AM CST...A SEVERE THUNDERSTORM WAS NEAR ALGOOD IN PUTNAM COUNTY AND WILL BE MOVING TO BETWEEN BEAVER HILL AND LIVINGSTON BY 845 AM CST. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR. THIS STORM LIKELY CONTAINS WIND DAMAGE. OTHER VERY STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING THROUGH THE COOKEVILLE AREA AS WELL. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:57 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 5, 2:57 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION ...UPDATE... NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST WED MAR 5 1997 HAVING HAD TIME TO ASSESS RAINFALL POTENTIAL BELIEVE WE NEED TO ISSUE FLASH FLOOD WATBCH FOR MID STATE FOR TODAY. RAINFALL AMOUNTS COULD REACH ONE INCH ACROSS PARTS OF MID STATE BETWEEN DAYBREAK AND THIS EVENING. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:03 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 5, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 5, 3:53 AM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 67 min |
| Mar 5, 4:07 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 68 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 59 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 59 min |
| Mar 5, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 66 min |
| Mar 5, 5:46 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 59 min |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Stewart | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Dickson, Montgomery | 3 hr |
| Mar 5, 7:18 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 57 min |
| Mar 5, 7:28 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 62 min |
| Mar 5, 7:54 AM CST | Severe Thunderstorm Warning | OHX | Smith | 36 min |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Decatur, Hickman, Perry | 5 hr |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Rutherford, Williamson | 5 hr |
| Mar 5, 8:08 AM CST | Severe Thunderstorm Warning | OHX | DeKalb | 37 min |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Warren | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Putnam, White | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Smith | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Bedford, Marshall | 5 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Benton, Humphreys | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale, Wilson | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Davidson | 4 hr |
| Mar 5, 10:33 AM CST | Flash Flood Warning | OHX | Lewis, Maury | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.